Jump to content
Maybe

Skin issues: hives, acne, dryness, itching etc.

Recommended Posts

Longroadhome
On 11/16/2019 at 4:15 PM, Callie said:

Hello, Longroadhome!

 

Here is a list of the skin issues that I have dealt with or still am dealing with in AD WD. Never had any of this in my life until my FT off of the drugs.

 

 

 

Sensations

 

Itching (Insatiable itching subsided months ago. Still have itching that comes in waves.)

 

Sparking sensations on arms (Went away months ago.)

 

Burning (Intensity has eased but still very uncomfortable, especially on arms.)

 

Stinging (Intensity has eased but still very uncomfortable, especially on arms.)

 

Stabbing (Gone)

 

Feeling that arms are wrapped in cactus plants (Gone)

 

Frozen to the bone (Felt this in my arms and hands. Now occasionally, only my hands.)

 

Light touches cause tickly sensation that goes directly into my head.

 

 

 

Hypersensitivity

 

Mostly affects fingers, hands, and arms

 

Extremely smooth, textureless things feel normal

 

Anything with the slightest texture feels like sandpaper, burlap, etc.

 

Perhaps tactile sensory filtering gates in my brain are always open.

 

 

 

Rashes/Skin Eruptions (Easing up on these)

 

Hives

 

Single, itchy eruptions that look just like mosquito bites

 

Rash erupted in 2018 on skin that had received radiation therapy over 20 years ago. This rash completely disappeared but came back recently with less intensity. It’s disappearing again.

 

Two very rough textured rashes. One on my arm is gone. One on leg is still there. These last for months.

 

 

 

Appearance

 

Fingers are most often pruny looking

 

Tight looking skin on palms of hands

 

Dermatographia

 

Some things like dental floss and eating utensils leave red indents on my fingers and palms that last for hours.

 

 

 

There’s probably more than this, and I can go into a heck of a lot of detail about it all. I figured I’d keep it short. If you questions though, just let me know. I still have to update my signature page with all my symptoms past and present. I’ll let you know when that’s done.

 

 

 

What symptoms are you having, Longroadhome, with skin or other?

 

 

 

Healing thoughts to you,

 

 

 

Callie

 

Hi callie

im out at the moment and want to reply in detail to you so I’ll do this when I get home . 

Short term suffice to say for the most part I have all the sensations you have or do have 

interested in the tickle sensation you get with light touches because this has just started happening with me . 

Hives rashes bites extreme cold feeling in arms and hands have them all

and like you never had a problem before ever . 

Thank you so much for post I’ll get back to you later .

LRH 

Share this post


Link to post
Share on other sites
Longroadhome

@Callie

 

Hi and thank you for detailed reply of skin issues. It helps all of us in WD. 

 

I’ll try and keep this part brief. I started my journey with poop out in August 2018. Though looking back poop out was there long before I just didn’t realise it. 

Started tapering paxil by cutting 5mg every month from Nov 2918 to Feb 2019 . 20mg to 7.5mg when I crashed.  Tried rescue dose to 8.5mg and this is where I have stayed. To help with WD symptoms doctor put me on pregabalin 150mg a day  taken in 50mg tablets morning noon night. I wasn’t happy with being on this tablet so started to wean myself off again too quickly. End of July 2019 I got to 25mg a day of pregabalin and crashed. This is when I did a cold turkey from both meds for two days . At the end of the third day I came to my senses and started taking 8.5mg of Paxil and 25mg twice daily of Pregabalin.  And this is where I have stayed for nearly 4 months . However I have now gone into what feels like protracted withdrawal. 

 

Many many symptoms 

anxiety depression agitation poor sleep tinnitus akathesia rage dry eyes brittle hair spots on face that leave pock marks dizzy spells and much more. 

Three months ago I got a UTI and took antibiotics. It came back some weeks later  and again I took antibiotics. I started to get a really bad rash incredibly itchy and scabby. These covered chest and back and lasted about two weeks. Along with the rash I started getting hives . The hives have been with me ever since. For about 9 weeks now. I’m on antihistamines . It just takes the edge off them . They come in clusters all over my body . Worse of an evening . For about the last three weeks I’ve also got what feels like nerve endings all over my body that intermittently tingle then itch for a few seconds (is this the same as your tickle sensation I wonder?) I also get the rash on skin and eruptions of “mosquito” bites. 

I have been to a dermatologist and she said because of coming of the antidepressants and having two UTIs it has made my body very sensitive and this is why I am getting the hives etc. She also said I have Dermatographia. 

And the same as you I also have burning stinging sensations that are with me every day. 

Extreme cold in arms and hands are with me too not good now the winter is here. 

 

And this is where I am at the moment.  

 

It’s  good to hear you are improving . I have a friend on the site who tells me everyone heals  from between  two and five years of being in WD. 

 

What were /are your other symptoms Callie? 

 

Sending healing thoughts your way

LRH 

Share this post


Link to post
Share on other sites
sunnysideup69

A year and a half into stabilising. Since about October, I've started to get eczema under my left eye, and it then appeared on my right eyelid. Now I believe it's spreading to under my right eye. I'm just using E45 cream on it, sugar free diet, have cut out cashew nut butter in case that was causing it. It's itchy and burny. Fascinating to read this thread and see it could be from Citalopram WD.

The last time I had eczema was in my teens, so this is quite random. My skin is very dry, I'm 50 and post menopause, but I'm also attributing it to WD.

Share this post


Link to post
Share on other sites
Ryguy

Has anyone got seriously aging skin from long term Withdrawal? I feel like its aged me 20 years, not exaggerating ....

Share this post


Link to post
Share on other sites
Emma7855

@Ryguy, yes, I've aged about 20 years in the span of a month. Not sure if it's due to withdrawal or hormones (I've been using a cream in which the main ingredient, turns out, is a phytoestrogen). I've also lost a lot of my hair (scalp, eyebrows, eyelashes) and have developed incredibly thin and wrinkly skin. Also I get random hives.

Share this post


Link to post
Share on other sites
Ryguy
Posted (edited)
9 hours ago, Emma7855 said:

@Ryguy, yes, I've aged about 20 years in the span of a month. Not sure if it's due to withdrawal or hormones (I've been using a cream in which the main ingredient, turns out, is a phytoestrogen). I've also lost a lot of my hair (scalp, eyebrows, eyelashes) and have developed incredibly thin and wrinkly skin. Also I get random hives.

Me too, what is going on?!?

 

Edited by ChessieCat
deleted/reworded obscenities

Share this post


Link to post
Share on other sites
gardenlady

I am in my third year of tapering Cymbalta with about 1.5 to 2 years left.  Withdrawal symptoms are brutal and agonizing and one of them is very severe itching.  It migrates from one part of my body to another with each stint lasting several months.  It's so bad that it keeps me awake.  It's truly bizarre and I haven't found anything that helps.  My dermatologist prescribed a cream but it's worthless.  My guess is that this is something I'll have to live with for years along with other life-disrupting symptoms.   

Share this post


Link to post
Share on other sites
ChessieCat
17 hours ago, gardenlady said:

very severe itching.  It migrates from one part of my body to another with each stint lasting several months.  It's so bad that it keeps me awake.

 

It might be worth keeping a food diary to see if there is something you are ingesting which is causing/worsening the itching. 

 

I sometimes experience severe itching and it drives me nuts, making me want to rip my skin off, so I understand how difficult it is to cope with it.  It usually happens in the late evening just before bed time.  The area I get the itching is mainly where the body heat builds up (across my bikini line and pubic area) when I've been sitting at the computer for a while.  I had previously thought that it was caused by coleslaw that I had bought, but it recently started again and I had been eating egg tomatoes but no coleslaw every day for 3 days.  I think I had been eating the egg tomatoes when I was eating the coleslaw.  I've recently eaten truss tomatoes and I can't recall having the itching, or if I did it wasn't too bad.  I suspect that the egg tomatoes might contain more of whatever is causing the itchiness.  I've also thought that I might have got itching from eating a yoghurt with probiotics (which I bought because it was on special) whereas regular yoghurt doesn't seem to cause a problem.  However, I can't recall if I had been eating tomatoes at the same time as the yoghurt.

 

I found an old bottle of calamine lotion in the cupboard and used that and it worked really well and quickly and I've been able to get to sleep after using it.

Share this post


Link to post
Share on other sites
gardenlady

Just as some people find that their skin problems are caused by certain foods, I've found that mine are due to Cymbalta withdrawal.  I have found over my many years of tapering that my withdrawal symptoms are unrelated to anything I do or don't eat or drink.  

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy